Alert archive / New York / Special Marine Warnings in 2021
Special Marine Warning 87, NWS New York, NY
NWS New York, NY issued this special marine warning at Sep 16, 2021, 2:28 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2021, 2:28 PM EDT (18:28 UTC)
- Expired
- Sep 16, 2021, 3:30 PM EDT
- In force
- 62 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special marine warning went out at Sep 16, 1:57 PM EDT, 31 minutes earlier.
Area forecast discussion, Sep 16, 1:57 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service New York NY 157 PM EDT Thu Sep 16 2021 .SYNOPSIS... A front remains nearly stationary south of Long Island, gradually dissipating into Friday. Low pressure well south of Long Island on Friday will be moving northeast within the Western Atlantic through the weekend, passing well southeast of Long Island. Meanwhile, a weakening cold front approaches the local region Saturday with high pressure eventually taking over for the latter half of the weekend into early next week. The high pressure area will start moving offshore by the middle of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A frontal boundary remains south of Long Island this afternoon with thunderstorms along the boundary where convergence is occurring. Otherwise showers and isolated thunderstorm will be possible this afternoon as daytime heating peaks. With the scattered nature and low probabilities have kept with the coverage wording. Much of the day will remain nearly overcast across the region. With high moisture content, around 1.75 inches of precipitable water, any thunderstorm can produce locally and briefly heavy rainfall which may result in nuisance and poor drainage flooding. Slow movement of storms if persistent enough may produce a more substantial flood concern, as such, WPC has much of the area in a marginal risk for excessive rainfall today. The highs today will be in the middle to upper 70s. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... Any stronger storms this evening gradually weaken though there will remain a chance for showers through much of the overnight period with onshore moist flow interacting with the stalled frontal boundary. Lows tonight will be in the middle to upper 60s. The models remain coherent in their forecast depiction of a low off the coast of Carolinas. While the National Hurricane Center continues to indicate potential tropical development of this low, the models indicate a track of the low that passes southeast of the 40N/70W benchmark late Friday night and continue to track northeast farther away from the region for the upcoming weekend. For Friday, with a narrow upper level jet streak off the coast of New England and right rear quadrant near the region, along with positive vorticity advection in the mid levels, there will be factors for lift during the day. These factors shift farther east Friday night eventually leaving the region. The surface pressure gradient between an offshore low and high pressure in the Canadian Maritimes will lead to easterly flow. With some frictional convergence and aforementioned factors aloft, there will be chances for showers through the day and into early evening and with weak instability, a slight chance for thunderstorms. Chances for showers lower Friday night with mainly dry conditions getting reestablished from west to east. Across the interior, with low level moisture, cooling of temperatures, and lighter winds, patchy fog is expected to develop Friday night into early Saturday morning. && .LONG TERM /SATURDAY THROUGH THURSDAY/... For Saturday, a weak cold front approaches from the west. There will be a slight chance of showers and thunderstorms across Northeast NJ, Lower Hudson Valley, NYC, western parts of Long Island as well as Southwest Connecticut. These locations will be closer to the cold front and will be warmer and therefore more unstable relative to locations farther east. For Saturday night into the rest of the weekend, high pressure will return and become established across the Northeastern Seaboard with dry weather forecast. A trough aloft and associated upper level jet will help accelerate the low in the Western Atlantic farther northeast, getting to a vicinity of southeast of the Canadian Maritimes. Ridging increases Sunday night into early next week with high pressure at the surface remaining along the Northeastern Seaboard. This will be a large ridge of high pressure so expecting the weather to remain dry with subsidence from the high pressure. The high pressure area will start moving more out into the Atlantic by the middle of next week. Weather will remain mainly dry. Temperatures are not much different from previous forecast with high temperatures averaging a few degrees above normal during the long term. One exception is Saturday with the relatively highest temperatures of the long term period, getting near 5 degrees above normal, as max temperatures reach more into the lower 80s. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... A stationary front remains south of Long Island thru Fri. Sct shwrs and isold tstms possible thru 00Z, but coverage and probability were to low to pinpoint in the TAF. Because of this, VCSH has been included til 00-01Z. There are additional chances for shwrs and tstms tngt, but again the probability was too low to include in the TAFs. An isold shwr/tstm cannot be ruled out for Fri. Cigs are expected to fall to MVFR this aftn and then IFR tngt. Conditions may remain IFR most of Fri, with improvement possible mainly aft 18Z. There could be some vis reductions tngt in br. 5sm vis has been included across wrn terminals attm. Winds will generally be around 060-080 thru the TAF period. ...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Amendments possible for the timing of falling cigs this aftn/eve. Amendments will be required if shwrs and tstms are expected to become widespread this aftn and/or eve. .OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY... .Rest of Friday...Improvement to MVFR or VFR, then potential for IFR overnight. .Sat...Mainly VFR. A cold front could produce isold-sct shwrs. Winds shift to the N by late in the day. .Sun...VFR with NW flow. .Mon-Tue...MVFR possible at times. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... The line of thunderstorms along the stalled frontal boundary have moved to just south of the forecast waters. No changes were made at this time to the forecast waters winds, seas, and weather. Sub SCA conditions are expected into late tonight, though seas start building over the ocean waters around daybreak Friday. Residual higher ocean seas of near 5 to 6 ft are forecast that will keep ocean with SCA level seas Friday into Saturday with otherwise sub-SCA conditions for non-ocean waters. Conditions are below SCA criteria for all waters by daybreak Sunday through early next week as strong high pressure moves across the waters, making for a weak pressure gradient. && .HYDROLOGY... Showers and possibly a thunderstorm cannot be ruled out today. A few downpours are possible which may lead to nuisance minor urban flooding, however, the best chances for heavy rain is over the ocean, along a stalled frontal boundary. && .TIDES/COASTAL FLOODING... There will be a moderate risk of rip currents today for the ocean beaches with 2 to 3 ft ocean seas with residual southerly swell and E-SE winds of near 10 kt. For Friday, ocean seas will be building to 5 to 6 ft with more of an easterly swell and winds will be E-NE near 10-15 kt, making for a high risk of rip currents for the ocean beaches. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. &&
Hazardous weather outlook, Sep 16, 5:44 AM EDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service New York NY 544 AM EDT Thu Sep 16 2021 NYZ075-080-081-178-179-170945- Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens- Southern Nassau- 544 AM EDT Thu Sep 16 2021 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. There is a moderate risk of rip currents on ocean beaches today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a high risk of rip currents for ocean beaches on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006- 103>108-NYZ067>074-078-079-176-177-170945- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield- Northern New Haven-Northern Middlesex-Northern New London- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk- Northern Queens-Northern Nassau- 544 AM EDT Thu Sep 16 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 9:09 PM EDT | Special Weather Statement | OKX | Rockland | 66 min |
| Sep 15, 9:38 PM EDT | Special Weather Statement | OKX | Putnam, Rockland | 37 min |
| Sep 16, 3:38 AM EDT | Special Weather Statement | OKX | Orange | 37 min |
| Sep 16, 5:27 AM EDT | Special Weather Statement | OKX | Suffolk | 48 min |
| Sep 16, 5:39 AM EDT | Areal Flood Advisory | OKX | Suffolk | 96 min |
| Sep 16, 1:07 PM EDT | Special Marine Warning | OKX | 83 min | |
| Sep 16, 3:37 PM EDT | Small Craft Advisory | OKX | 66 hr | |
| Sep 16, 4:58 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 52 hr |
| Sep 15, 8:51 PM EDT | Special Weather Statement | OKX | Passaic | 39 min |
Nearby
Special Marine Warnings in New York, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.